MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A registered nurse reported following an intraocular lens (iol) implant procedure, the patient complained of blind spot in center of vision beginning one week post operation for each eye.The lens was explanted and replaced with company lens in a secondary procedure.Additional information was requested, but further no information was available.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Event or Problem Description
Additional information was received stating in the surgeon¿s opinion, hyperopic surprise- possible elp was more posterior.Her vision was blurry.Patient's symptoms were resolved.There was no patient harm and patient was not hospitalized as a result of this event.
 
Additional Manufacturer Narrative
Correction information was provided in b.5, b.6, d.10, e.4, and h.6.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis.Iol returned in 3 segments in a plastic container.A significant amount of solution is dried on the segments.No further testing can be performed due to severe optic damage.Hcp reported that the event was due to "hyperopic surprise- possible elp was more posterior".The root cause for the reported complaint could not be determined.According to the information in the file the event was due to "hyperopic surprise- possible elp was more posterior".The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16113926
Report Number9612169-2023-00027
Device Sequence Number17556458
Product Code HQL
UDI-Device Identifier00380652397360
UDI-Public00380652397360
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberCCA0T0
Device Lot Number25469446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/16/2023
03/31/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/13/2023
04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexFemale